Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 121, NWS San Angelo, TX

May 19, 2000Sutton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 19, 2000, 10:53 AM CDT for Sutton County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 19, 2000, 10:53 AM CDT (15:53 UTC)
Expired
May 19, 2000, 11:45 AM CDT
In force
52 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sutton County, TX

The radar

The San Angelo radar (KSJT), 100 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 3.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3887 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
2.2
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WUUS54 KSJT 191554
SVRSJT
TXC435-191645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1053 AM CDT FRI MAY 19 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUTTON COUNTY IN WEST CENTRAL TEXAS

* UNTIL 1145 AM CDT

* AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF SONORA...MOVING NORTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SONORA AT 1120 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

LAT...LON 3043 10095 3030 10084 3069 10037 3068 10071

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:00 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 19, 7:00 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
700 AM CDT FRI MAY 19 2000

STRONGEST ACTIVITY ASSOCIATED WITH THE COLD FRONT HAS SWEPT SOUTHEAST
OUT OF WEST CENTRAL TEXAS THIS MORNING. HOWEVER...NEW CONVECTION
ALREADY STARTING TO DEVELOP OUT ACROSS THE PERMIAN BASIN. WILL UPDATE
ZONES TO TWEAK POP CHANCES AND WINDS ACROSS THE SOUTH.

07
N
N

In the hours before

Special weather statement, May 19, 5:52 AM CDT, 5 hours 1 minute before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-191415-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
552 AM CDT FRI MAY 19 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF WEST
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...
MAINLY SOUTH OF INTERSTATE 20.  THE SLIGHT RISK AREA IS GENERALLY
SOUTH OF A LINE FROM ALBANY TO STERLING CITY.  A COLD FRONT HAS
CROSSED WEST CENTRAL TEXAS AND WILL CONTINUE DRIFTING SOUTH THROUGH
THE DAY TODAY.  OUTFLOW BOUNDARIES FROM PREVIOUS THUNDERSTORMS
THURSDAY NIGHT/FRIDAY MORNING WILL HELP PROVIDE A FOCUS FOR
SCATTERED THUNDERSTORM DEVELOPMENT LATER TODAY.  A STRONG SHORT WAVE
WILL CROSS THE REGION FROM THE WEST LATER THIS AFTERNOON FURTHER
DESTABILIZING THE ATMOSPHERE.

WITH FAVORABLE DYNAMICS...COOLER TEMPERATURES ALOFT...AND A
FAVORABLE WIND SHEAR ENVIRONMENT...THERE IS THE POSSIBILITY OF
SUPERCELL THUNDERSTORMS LATER THIS.  THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS.  ISOLATED TORNADOES ARE ALSO POSSIBLE.

SPOTTER ACTIVATION MAY BE REQUIRED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

20
N
Local storm report, May 19, 8:06 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
806 AM CDT FRI MAY 19 2000

TIME(CDT)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    4 E CREWS                 TX   1.75 INCH HAIL
05/18/00   COLEMAN                        GOLFBALL SIZE HAIL

0816 PM    BURKETT                   TX   2.50 INCH HAIL
05/18/00   COLEMAN                        TENNIS BALL SIZE HAIL

0843 PM    CROSS CUT                 TX   1.00 INCH HAIL
05/18/00   BROWN                          QUARTER SIZE HAIL

0847 PM    WILLIAMS                  TX   3.00 INCH HAIL
05/18/00   BROWN                          REPORTED BY LOCAL SHERIFF

0850 PM    MAY                       TX   1.75 INCH HAIL
05/18/00   BROWN                          GOLFBALL SIZE HAIL

1030 PM    TANKERSLY                 TX   0.88 INCH HAIL
05/18/00   TOM GREEN                      NICKEL SIZE HAIL

1034 PM    BANGS                     TX   1.00 INCH HAIL
05/18/00   BROWN                          QUARTER SIZE HAIL REPORTED
                                          BY LOCAL SHERIFF

1045 PM    BROWNWOOD                 TX   1.75 INCH HAIL
05/18/00   BROWN                          GOLFBALL SIZE HAIL REPORTED
                                          BY LOCAL SHERIFF

1050 PM    SAN ANGELO                TX   2.25 INCH HAIL
05/18/00   TOM GREEN                      REPORTED AT NWS OFFICE IN
                                          SAN ANGELO NEAR AIRPORT

1130 PM    ROBERT LEE                TX   1.75 INCH HAIL
05/18/00   COKE                           GOLFBALL SIZE HAIL REPORTED
                                          BY LOCAL SHERIFF

TEW
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:39 PM CDTSevere Thunderstorm WarningSJTTom Green81 min
May 18, 8:08 PM CDTSevere Thunderstorm WarningSJTRunnels97 min
May 18, 8:18 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman42 min
May 18, 8:48 PM CDTTornado WarningSJTRunnels57 min
May 18, 9:05 PM CDTSevere Thunderstorm WarningSJTColeman55 min
May 18, 9:46 PM CDTTornado WarningSJTColeman59 min
May 18, 10:00 PM CDTSevere Thunderstorm WarningSJTBrown60 min
May 18, 10:19 PM CDTSevere Thunderstorm WarningSJTTom Green86 min
May 18, 10:50 PM CDTSevere Thunderstorm WarningSJTBrown55 min
May 18, 11:15 PM CDTSevere Thunderstorm WarningSJTCoke45 min
May 18, 11:27 PM CDTSevere Thunderstorm WarningSJTConcho63 min
May 19, 12:27 AM CDTSevere Thunderstorm WarningSJTConcho48 min
May 19, 3:02 AM CDTFlash Flood WarningSJTSan Saba118 min
May 19, 8:52 AM CDTSevere Thunderstorm WarningSJTSterling53 min
May 19, 9:34 AM CDTSevere Thunderstorm WarningSJTNolan26 min
May 19, 9:42 AM CDTSevere Thunderstorm WarningSJTCoke48 min
May 19, 10:46 AM CDTSevere Thunderstorm WarningSJTTom Green59 min
May 19, 12:15 PM CDTSevere Thunderstorm WarningSJTSterling45 min
May 19, 12:20 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton25 min
May 19, 2:52 PM CDTSevere Thunderstorm WarningSJTTom Green53 min
May 19, 4:03 PM CDTSevere Thunderstorm WarningSJTTom Green57 min
May 19, 5:42 PM CDTSevere Thunderstorm WarningSJTTom Green63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.